Geometric distance fields of plane curves

Bán Róbert and Valasek Gábor: Geometric distance fields of plane curves. In: Acta cybernetica, (25) 2. pp. 187-203. (2021)

[thumbnail of cybernetica_025_numb_002_187-203.pdf] Cikk, tanulmány, mű

Download (493kB)


This paper introduces a geometric generalization of signed distance fields for plane curves. We propose to store simplified geometric proxies to the curve at every sample. These proxies are constructed based on the differential geometric quantities of the represented curve and are used for queries such as closest point and distance calculations. We investigate the theoretical approximation order of these constructs and provide empirical comparisons between geometric and algebraic distance fields of higher order. We apply our results to font representation and rendering.

Item Type: Article
Journal or Publication Title: Acta cybernetica
Date: 2021
Volume: 25
Number: 2
ISSN: 0324-721X
Page Range: pp. 187-203
Language: English
Publisher: University of Szeged, Institute of Informatics
Place of Publication: Szeged
Event Title: Conference of PhD Students in Computer Science (12.) (2020) (Szeged)
Related URLs:
DOI: 10.14232/actacyb.289248
Uncontrolled Keywords: Számítógépes grafika - geometria
Additional Information: Bibliogr.: p. 202-203. ; ill. ; összefoglalás angol nyelven
Subjects: 01. Natural sciences
01. Natural sciences > 01.02. Computer and information sciences
Date Deposited: 2022. May. 12. 13:52
Last Modified: 2022. May. 12. 13:52

Actions (login required)

View Item View Item